Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 61, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 3, 2010, 6:23 PM CDT for Fayette County, Marion County, Illinois. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2010, 6:23 PM CDT (23:23 UTC)
- Expired
- May 3, 2010, 7:15 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fayette County, IL, Marion County, IL
The radar
The Evansville,IN radar (KVWX), 131 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 6:24 PM CDT | HAIL 0.25 | Ramsey, IL | |
| May 3, 6:47 PM CDT | TSTM WND GST 40 | 3 N Brownstown, IL | SMALL HAIL BROKE WINDOW IN HOME...SMALL LIMBS DOWN |
| May 3, 6:47 PM CDT | TSTM WND GST 51 | 3 N Brownstown, IL | SMALL HAIL BROKE WINDOW IN HOME...SMALL LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
007
WUUS53 KLSX 032323
SVRLSX
ILC051-121-040015-
/O.NEW.KLSX.SV.W.0061.100503T2323Z-100504T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
623 PM CDT MON MAY 3 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...
NORTHERN MARION COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 715 PM CDT
* AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
VAN BURENSBURG...OR 10 MILES NORTH OF GREENVILLE...AND MOVING EAST
AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
VANDALIA...PATOKA...RAMSEY...SHOBONIER...BROWNSTOWN...WRIGHTS
CORNER...KINMUNDY...ST. ELMO...FARINA...PITTSBURG...BINGHAM...
SHAFTER...HAGERSTOWN...BAYLE CITY...VERNON...ST. PAUL...AVENA...
LOOGOOTEE...ST. PETER AND ST. JAMES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO
AN INTERIOR ROOM...SUCH AS A BATHROOM OR A CLOSET...OR INTO A
BASEMENT.
&&
LAT...LON 3874 8926 3922 8925 3922 8881 3892 8881
3892 8870 3874 8870
TIME...MOT...LOC 2323Z 268DEG 35KT 3903 8928
WIND...HAIL 60MPH 1.00IN
$$
MILLER2 follow-up statements
117
WWUS53 KLSX 032351
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
651 PM CDT MON MAY 3 2010
ILC051-121-040015-
/O.CON.KLSX.SV.W.0061.000000T0000Z-100504T0015Z/
MARION IL-FAYETTE IL-
651 PM CDT MON MAY 3 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
FAYETTE AND NORTHERN MARION COUNTIES UNTIL 715 PM CDT...
AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BROWNSTOWN...OR 8 MILES NORTHEAST OF VANDALIA...MOVING EAST AT 40
MPH.
LOCATIONS IMPACTED INCLUDE...
WRIGHTS CORNER...KINMUNDY...ST. ELMO...FARINA...LOOGOOTEE...ST.
PETER...ST. JAMES AND LA CLEDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3883 8913 3916 8903 3922 8881 3892 8881
3892 8870 3874 8870
TIME...MOT...LOC 2351Z 268DEG 35KT 3904 8893
WIND...HAIL 60MPH 1.00IN
$$
MILLER256
WWUS53 KLSX 040011
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
711 PM CDT MON MAY 3 2010
ILC051-121-040021-
/O.EXP.KLSX.SV.W.0061.000000T0000Z-100504T0015Z/
MARION IL-FAYETTE IL-
711 PM CDT MON MAY 3 2010
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FAYETTE AND
NORTHEASTERN MARION COUNTIES WILL EXPIRE AT 715 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3883 8913 3916 8903 3922 8881 3892 8881
3892 8870 3874 8870
TIME...MOT...LOC 0011Z 268DEG 35KT 3905 8868
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:22 PM CDT, 1 minute earlier.
Area forecast discussion, May 3, 6:22 PM CDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 622 PM CDT MON MAY 3 2010 .DISCUSSION... /157 PM CDT MON MAY 3 2010/ THUNDERSTORMS WILL CONTINUE TO DEVELOP AS SHORTWAVE INTERACTS WITH AROUND 1000J/KG OF SURFACE BASED CAPE SOUTH OF AN OLD OUTFLOW BOUNDARY LOCATED NORTH OF ST. LOUIS. SHOULD SEE THIS ACTIVITY WEAKEN THIS EVENING WITH LOSS OF DIURNAL INSTABILITY. SEVERE THUNDERSTORM WATCH GOES UNTIL 8 PM CDT. I STUCK TO A BLEND OF THE GFS/ECMWF FOR THE REST OF THE WEEK WITH ANOTHER SHORTWAVE/COLD FRONT SET TO PASS THROUGH THE CWA ON WEDNESDAY. MAINTAINED CHANCES FOR TSRA THURSDAY NIGHT AND FRIDAY WITH A STRONGER SHORTWAVE/COLD FRONT MOVING ACROSS THE MIDWEST. LOOKS LIKE A RELATIVELY COOL WEEKEND AHEAD AS HIGH PRESSURE BUILDS ACROSS THE CENTRAL UNITED STATES. AFTERNOON HIGHS IN THE LOWER TO MIDDLE 60S...AND OVERNIGHT LOWS IN THE LOWER 40S. THE NEXT CHANCE OF RAIN IN THE EXTENDED WILL COME SUNDAY NIGHT AND MONDAY WITH WARM ADVECTION. CVKING && .AVIATION... /619 PM CDT MON MAY 3 2010/ SCT TSRA ACROSS PARTS OF MO AND IL WILL REMAIN WELL SE OF THE TERMINALS TONIGHT AS A CDFNT MOVE SEWD THROUGH THE REGION. WINDS WILL TURN NWLY AFTER FROPA...THEN BECOME LGT/VAR OVERNIGHT BEFORE INCREASING OUT OF THE W AND SW TOMORROW WITH MORNING MIXING. SPECIFICS FOR KSTL...PLEASE SEE ABOVE DISCUSSION. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 3, 12:00 PM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1200 PM CDT MON MAY 3 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1200 PM CDT MON MAY 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS WILL LIKELY BECOME SEVERE AND BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, May 3, 5:58 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
558 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND DMG 1 N BUNKER HILL 39.05N 89.95W
05/03/2010 MACOUPIN IL AMATEUR RADIO
6-7 POWER POLES DAMAGED BY HIGH WINDS. ROUTE 159 CLOSED
IN THIS AREA DUE TO DOWNED POWER LINES
&&
TRUETTLocal storm report, May 3, 6:01 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
601 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 3 E PRAIRIE 38.17N 89.89W
05/03/2010 E0.50 INCH RANDOLPH IL TRAINED SPOTTER
&&
TILLYLocal storm report, May 3, 6:04 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL SORENTO 39.00N 89.57W
05/03/2010 E1.00 INCH BOND IL TRAINED SPOTTER
&&
TRUETTLocal storm report, May 3, 6:08 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
608 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL MARISSA 38.26N 89.75W
05/03/2010 E0.25 INCH ST. CLAIR IL AMATEUR RADIO
&&
TILLYLocal storm report, May 3, 6:09 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
609 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL WALSHVILLE 39.07N 89.62W
05/03/2010 E0.25 INCH MONTGOMERY IL TRAINED SPOTTER
&&
TRUETTLocal storm report, May 3, 6:18 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
618 PM CDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL MARISSA 38.26N 89.75W
05/03/2010 E1.00 INCH ST. CLAIR IL AMATEUR RADIO
&&
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 2:12 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 48 min |
| May 3, 2:22 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Monroe, Saint Clair, Washington | 38 min |
| May 3, 2:43 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison, Saint Clair | 47 min |
| May 3, 2:58 PM CDT | Severe Thunderstorm Warning | LSX | Randolph, Saint Clair, Washington | 47 min |
| May 3, 3:56 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 49 min |
| May 3, 4:07 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 38 min |
| May 3, 4:26 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey, Madison | 49 min |
| May 3, 4:50 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Madison | 25 min |
| May 3, 5:09 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Madison | 51 min |
| May 3, 5:47 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Madison, Montgomery | 43 min |
| May 3, 5:51 PM CDT | Severe Thunderstorm Warning | LSX | Randolph, Saint Clair, Washington | 39 min |
| May 3, 6:28 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Washington | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.